How long will 'brain zaps' last after stopping Escitalopram
I recently came off escitalopram (lexapro/cipralex) after being on it a few months, as, similar to every other anti depressant I have tried, it did nothing good for me. I gradually reduced the dose, taking half for about 8 days or so, then half every second day, then none. Oddly it was not until a few days after I had stopped taking it completely that I started to get some nausea, dizziness, and extreme 'brain zap' sensations, which are still continuing over a week on and are very uncomfortable. It is like having electric shocks going through my head, and sometimes upper body as well, but I do not twitch outwardly. It is very uncomfortable and unpleasant and is stopping me from doing things as it becomes quite severe and disorientating, and makes dizzy spells worse. Has anyone else had these and have any advice on how to help them, or how long they are likely to last for?? I'm starting to have trouble dealing with them.
Did you work with your Dr on this taper plan? I always recommend doing that. You may have tapered a little too fast.
It's really hard to say how long the withdrawal will last. We are all so different. An option would be to go back on a small dose and reduce it even more gradually than before. With your Drs help of course.
I do understand withdrawals as I have been there myself and it is not pleasant at all.
Yes I did plan it with my doctor, and it was he who recommended a half dose for ten days, then every second day for another ten days before stopping. I may have cut the days short by a couple because I was in hospital getting tests done and didn't take any medication in that time (because I was anaesthatised). Thanks for your feedback though, I was thinking last night about taking a very small dose again, but am also reluctant too. I hate what these medications can do to my body and the very fact that my body is suffering withdrawl (withdrawal) makes me want to stay as far away from them as possible. I was reluctant to take them in the first place and now I'm angry because I was lied to about the withdrawl (withdrawal) effects. But if anyone else has had similar experience and can say how long their effects lasted it'd be great to hear from you.
I have the same problems except I was weaned much more abruptly by my doctor. From 20mg to 10 for three weeks ago so then stopped altogether. It's been a week and a half that I've been totally off of lexapro, like you a few days in the zaps started and seemed to get less frequent as the days have passed but they've went from just in my head to my upper body, feels like pvcs at times but I'm not sure if they are. Were yours worse at night? I was on zoloft for 6 years, switched to lexapro for 2 years and have felt SSRIs have not benefited me and fear that they could be affecting my immune system in some way...
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.